Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 466, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 3, 2011, 6:37 PM CDT for Dewey County, Woodward County, Oklahoma. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2011, 6:37 PM CDT (23:37 UTC)
- Expired
- Aug 3, 2011, 7:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Dewey County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 104 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 6:53 PM CDT | TSTM WND GST 72 | 1 E Mooreland, OK | CORRECTED LSR FOR LOCATION... PEA SIZE HAIL WAS ALSO REPORTED. |
| Aug 3, 7:01 PM CDT | TSTM WND GST 81 | 2 E Mooreland, OK | PEA SIZED HAIL ALSO REPORTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 11.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2683 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
058
WUUS54 KOUN 032337
SVROUN
OKC043-153-040015-
/O.NEW.KOUN.SV.W.0466.110803T2337Z-110804T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
637 PM CDT WED AUG 3 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DEWEY COUNTY IN NORTHWEST OKLAHOMA...
WOODWARD COUNTY IN NORTHWEST OKLAHOMA...
* UNTIL 715 PM CDT
* AT 636 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF WOODWARD
TO 4 MILES SOUTHWEST OF MUTUAL... WITH ANOTHER STRONG TO SEVERE
THUNDERSTORM 3 MILES NORTHWEST OF PUTNAM. THE STORMS WERE MOVING
NORTHEAST AT 10 MPH. WINDS OF 60 MPH HAVE BEEN REPORTED JUST
SOUTHWEST OF WOODWARD.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 65 MPH...
* LOCATIONS IN THE WARNING INCLUDE CESTOS...MOORELAND...MUTUAL...
PUTNAM...SEILING...SHARON...TALOGA...VICI AND WOODWARD.
LAT...LON 3623 9895 3617 9895 3616 9889 3599 9874
3581 9895 3581 9903 3638 9952 3659 9946
3660 9929
TIME...MOT...LOC 2336Z 213DEG 8KT 3639 9939 3619 9921
3589 9900
$$
..SPEG.1 follow-up statement
856
WWUS54 KOUN 040001
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
701 PM CDT WED AUG 3 2011
OKC043-153-040015-
/O.CON.KOUN.SV.W.0466.000000T0000Z-110804T0015Z/
DEWEY OK-WOODWARD OK-
701 PM CDT WED AUG 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR WOODWARD AND CENTRAL DEWEY COUNTIES...
AT 659 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED SEVERE
THUNDERSTORMS NEAR MOORELAND... MOVING EAST-NORTHEAST AT 10 MPH.
THIS STORM HAS PRODUCED WINDS GUSTS UP TO 72 MPH NEAR MOORELAND.
ANOTHER STORM WAS LOCATED JUST SOUTH OF TALOGA. ALTHOUGH THE STORM
NEAR TALOGA IS WEAKENING... IT WILL STILL BE CAPABLE OF PRODUCING
WINDS TO 60 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
DAMAGING WIND GUSTS TO 80 MPH...
* LOCATIONS IN THE WARNING INCLUDE CESTOS...MOORELAND...MUTUAL...
PUTNAM...SEILING...SHARON...TALOGA...VICI AND WOODWARD.
LAT...LON 3623 9895 3617 9895 3616 9889 3599 9874
3581 9895 3581 9903 3638 9952 3659 9946
3660 9929
TIME...MOT...LOC 2359Z 213DEG 8KT 3643 9921 3597 9897
$$
..SPEG.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 6:24 PM CDT, 13 minutes earlier.
Area forecast discussion, Aug 3, 6:24 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
624 PM CDT WED AUG 3 2011
.AVIATION...
SCATTERED THUNDERSTORMS OVER ABOUT THE NORTHERN THIRD OF OK
WILL DIMINISH THROUGH 03Z AS THEY CONTINUE TO MOVE TO THE NORTH
INTO KS. ELSEWHERE... ISOLATED STORMS WILL ALSO BE POSSIBLE
THROUGH MID EVENING NEAR AN OUTFLOW BOUNDARY THAT EXTENDED FROM
SOUTH OF THE OKC METRO AREA INTO WEST CENTRAL OK. ADDITIONAL
SCATTERED SHOWERS AND STORMS MAY MOVE BACK INTO PARTS OF FAR
NORTHERN OK LATE TONIGHT. A FEW SHOWERS AND STORMS WILL AGAIN BE
POSSIBLE THURSDAY AFTERNOON NEAR A WEAK FRONT ACROSS NORTHERN OK.
&&
.PREV DISCUSSION... /ISSUED 339 PM CDT WED AUG 3 2011/
DISCUSSION...
ALTHOUGH THE HEAT REMAINS THE PRIMARY WEATHER STORY... THERE WILL
BE SCATTERED STORMS TO DEAL WITH THIS EVENING. LOCAL WRF AND HRRR
FORECAST DEVELOPMENT CONTINUING ACROSS CENTRAL AND WEST CENTRAL
OKLAHOMA WITH THE AREA OF STORMS LIFTING NORTH THIS AFTERNOON AND
INTO THE EVENING. HIGH DEWPOINT DEPRESSIONS SOUTH WILL GIVE A
FAVORABLE ENVIRONMENT FOR STRONG AND POTENTIALLY DAMAGING WINDS.
ALTHOUGH STORMS ARE A CERTAINTY INTO THIS EVENING... WILL
INITIALLY KEEP POPS IN THE 20 TO 30 PERCENT RANGE GIVEN THE
CURRENT UNCERTAINTIES OF AREAL COVERAGE.
OTHERWISE THE HOT WEATHER CONTINUES WITH NO CHANGE IN FORECAST
PHILOSOPHY THIS AFTERNOON. SURFACE FRONT AND ANY REMNANT OUTFLOW
BOUNDARIES WILL KEEP NORTHERN OKLAHOMA WITH SLIGHTLY LOWER
/BUT STILL HOT/ TEMPERATURES TOMORROW. THERE STILL REMAINS THE
SIGNAL IN THE MEDIUM RANGE MODELS OF THE POTENTIAL OF A SLIGHT
PATTERN SHIFT TOWARD THE END OF THE FORECAST PERIOD THAT COULD
TAKE THE EDGE OF THE VERY HOT TEMPERATURES... ALTHOUGH WILL
MAINTAIN TRIPLE DIGIT HIGHS IN THE PACKAGE AREAWIDE WITH THIS
PACKAGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 80 108 78 106 / 10 10 0 10
HOBART OK 82 108 81 108 / 10 10 0 10
WICHITA FALLS TX 84 111 83 110 / 10 10 0 10
GAGE OK 74 102 75 106 / 40 20 20 10
PONCA CITY OK 79 107 79 105 / 40 20 20 20
DURANT OK 84 110 83 107 / 10 10 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT SATURDAY FOR OKZ004>048-
050>052.
TX...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT SATURDAY FOR TXZ083>090.
&&
11/30/32Hazardous weather outlook, Aug 3, 4:30 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
430 PM CDT WED AUG 3 2011
OKZ004>048-050>052-TXZ083>090-041100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
430 PM CDT WED AUG 3 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED SEVERE THUNDERSTORMS WILL BE SEEN THROUGH THIS EVENING
ACROSS PARTS OF OKLAHOMA...PRIMARILY NEAR AND NORTH OF INTERSTATE-40.
DISCUSSION...
THE WEAK FRONTAL BOUNDARY OVER CENTRAL PORTIONS OF OKLAHOMA WILL BE
A FOCUS FOR SCATTERED THUNDERSTORMS. THE AIRMASS NEAR AND NORTH OF
THE FRONT WILL BE UNSTABLE. THIS WILL PLACE THE HIGHEST PROBABILITY
OF THUNDERSTORMS ACROSS THE NORTHERN HALF OF THE SOONER STATE. THE
MAIN CONCERNS WILL BE DAMAGING DOWNBURST WINDS AND HEAVY RAINFALL
DUE TO SLOW MOVEMENT. WITH VERY DRY VEGETATION...SOME OF THE STORMS
THAT DO NOT PRODUCE MUCH RAINFALL MAY YIELD WILDFIRES FROM THE
LIGHTNING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY AUG 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY THAT THERE WILL BE SEVERE STORMS...100 PERCENT.
OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO PRODUCE DANGEROUS
HEAT INDICES FOR OKLAHOMA AND NORTH TEXAS. AN EXCESSIVE HEAT WARNING
REMAINS IN EFFECT. PLEASE REFER TO THE LATEST VERSION OF THIS
PRODUCT FOR MORE INFORMATION.
HOT...DRY WEATHER...COMBINED WITH STRESSED AND DORMANT VEGETATION...
WILL RESULT IN A CONTINUED HIGH RISK OF WILDFIRES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS EACH DAY
THROUGH TUESDAY...MAINLY ACROSS THE NORTHERN HALF OF OKLAHOMA.
OTHER HAZARDOUS WEATHER...
THE PERSISTENT HOT WEATHER WILL CONTINUE UNABATED FOR MOST OF
OKLAHOMA AND NORTH TEXAS INTO NEXT WEEKEND. AN EXCESSIVE HEAT
WARNING WILL REMAIN IN EFFECT THROUGH SATURDAY.
THE WILDFIRE RISK WILL REMAIN HIGH THROUGH THE PERIOD...ESPECIALLY
ON SATURDAY...WHEN STRONGER WINDS ARE FORECAST.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
THURSDAY.In the hours before
Special weather statement, Aug 3, 4:54 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 454 PM CDT WED AUG 3 2011 OKZ015-032215- DEWEY OK- 454 PM CDT WED AUG 3 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY COUNTY. AT 454 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TALOGA... MOVING NORTHEAST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LAT...LON 3615 9901 3607 9877 3592 9895 3598 9907 ..SPEG.
Local storm report, Aug 3, 5:08 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
508 PM CDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST 7 SSE RED ROCK 36.37N 97.13W
08/03/2011 M77 MPH NOBLE OK MESONET
&&
NWS NORMANSpecial weather statement, Aug 3, 5:20 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 520 PM CDT WED AUG 3 2011 OKZ012-018-032245- GARFIELD OK-KINGFISHER OK- 520 PM CDT WED AUG 3 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND KINGFISHER COUNTIES. AT 521 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER LACEY...MOVING NORTH AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH... WIND GUSTS TO 50 MPH... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3616 9817 3619 9789 3597 9802 3603 9821 30
Special weather statement, Aug 3, 5:33 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 533 PM CDT WED AUG 3 2011 OKZ020-026-032300- LINCOLN OK-PAYNE OK- 533 PM CDT WED AUG 3 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN AND PAYNE COUNTIES. AT 533 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF CARNEY...MOVING NORTHEAST AT 10 MPH. HAZARDS INCLUDE... WIND GUSTS TO 40 MPH... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3605 9702 3588 9683 3576 9714 3593 9713 30
Special weather statement, Aug 3, 5:34 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 534 PM CDT WED AUG 3 2011 OKZ010-015-032245- DEWEY OK-WOODWARD OK- 534 PM CDT WED AUG 3 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY AND WOODWARD COUNTIES. AT 534 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF CESTOS...MOVING NORTH AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LAT...LON 3626 9928 3624 9903 3601 9906 3603 9929 ..SPEG.
Special weather statement, Aug 3, 6:22 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
622 PM CDT WED AUG 3 2011
OKZ012-032335-
GARFIELD OK-
622 PM CDT WED AUG 3 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD COUNTY.
AT 622 PM CDT...STRONG THUNDERSTORMS WERE LOCATED NEAR VANCE AIR
FORCE BASE AND NEAR HAYWARD...MOVING NORTHEAST AT 10 MPH. HAIL TO
THE SIZE OF DIMES HAS BEEN REPORTED AT VANCE AIR FORCE BASE.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3640 9746 3633 9746 3622 9747 3632 9801
3643 9785
..SPEG.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:52 PM CDT | Special Weather Statement | OUN | Woods | 23 min |
| Aug 2, 8:20 PM CDT | Special Weather Statement | OUN | Harper, Woodward | 25 min |
| Aug 3, 2:31 PM CDT | Special Weather Statement | OUN | Caddo | 29 min |
| Aug 3, 2:59 PM CDT | Special Weather Statement | OUN | Caddo | 31 min |
| Aug 3, 3:07 PM CDT | Special Weather Statement | OUN | Canadian | 23 min |
| Aug 3, 3:09 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 36 min |
| Aug 3, 3:15 PM CDT | Special Weather Statement | OUN | Cleveland | 30 min |
| Aug 3, 3:37 PM CDT | Special Weather Statement | OUN | Canadian | 23 min |
| Aug 3, 3:53 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 52 min |
| Aug 3, 3:55 PM CDT | Special Weather Statement | OUN | Grady | 20 min |
| Aug 3, 4:03 PM CDT | Special Weather Statement | OUN | Cleveland | 27 min |
| Aug 3, 4:04 PM CDT | Special Weather Statement | OUN | Caddo | 26 min |
| Aug 3, 4:20 PM CDT | Special Weather Statement | OUN | Ellis | 25 min |
| Aug 3, 4:25 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Oklahoma | 50 min |
| Aug 3, 4:40 PM CDT | Special Weather Statement | OUN | Cleveland | 20 min |
| Aug 3, 4:45 PM CDT | Special Weather Statement | OUN | Ellis | 30 min |
| Aug 3, 4:46 PM CDT | Special Weather Statement | OUN | Noble | 14 min |
| Aug 3, 4:51 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 39 min |
| Aug 3, 4:54 PM CDT | Special Weather Statement | OUN | Dewey | 21 min |
| Aug 3, 5:02 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Kingfisher | 43 min |
| Aug 3, 5:06 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 39 min |
| Aug 3, 5:10 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 27 min |
| Aug 3, 5:20 PM CDT | Special Weather Statement | OUN | Kingfisher | 25 min |
| Aug 3, 5:26 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Garfield, Kingfisher | 49 min |
| Aug 3, 5:29 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 61 min |
| Aug 3, 5:33 PM CDT | Special Weather Statement | OUN | Payne | 27 min |
| Aug 3, 5:34 PM CDT | Special Weather Statement | OUN | Dewey | 11 min |
| Aug 3, 5:45 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Woodward | 45 min |
| Aug 3, 5:54 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods | 66 min |
| Aug 3, 6:22 PM CDT | Special Weather Statement | OUN | Garfield | 13 min |
| Aug 3, 6:29 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 61 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.